Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 192, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 18, 2015, 5:22 PM CDT for Elk County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2015, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 18, 2015, 6:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Elk County, KS
The radar
The Wichita radar (KICT), 101 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 3:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS53 KICT 182222
SVRICT
KSC049-182315-
/O.NEW.KICT.SV.W.0192.150818T2222Z-150818T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ELK COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 615 PM CDT
* AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOLINE...OR
6 MILES SOUTHWEST OF HOWARD...MOVING EAST AT 25 MPH. THE
THUNDERSTORM CONTINUES TO INTENSIFY.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOWARD...MOLINE...LONGTON...GRENOLA AND ELK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3744 9651 3761 9622 3737 9606 3730 9633
3730 9642
TIME...MOT...LOC 2221Z 250DEG 18KT 3741 9635
HAIL...1.50IN
WIND...60MPH
$$
ES5 follow-up statements
480
WWUS53 KICT 182230
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT TUE AUG 18 2015
KSC049-182315-
/O.CON.KICT.SV.W.0192.000000T0000Z-150818T2315Z/
ELK KS-
530 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL ELK COUNTY...
AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOWARD...
MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOWARD...MOLINE...LONGTON AND ELK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3745 9643 3761 9622 3737 9606 3730 9633
3738 9642
TIME...MOT...LOC 2230Z 250DEG 18KT 3743 9630
HAIL...1.75IN
WIND...60MPH
$$
HOWERTON302
WWUS53 KICT 182237
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT TUE AUG 18 2015
KSC049-182315-
/O.CON.KICT.SV.W.0192.000000T0000Z-150818T2315Z/
ELK KS-
537 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL ELK COUNTY...
AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOWARD...
MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HOWARD...MOLINE...LONGTON AND ELK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3745 9643 3761 9622 3737 9606 3730 9633
3739 9640
TIME...MOT...LOC 2236Z 250DEG 19KT 3744 9624
HAIL...1.75IN
WIND...70MPH
$$
ES221
WWUS53 KICT 182249
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CDT TUE AUG 18 2015
KSC049-182315-
/O.CON.KICT.SV.W.0192.000000T0000Z-150818T2315Z/
ELK KS-
549 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL ELK COUNTY...
AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELK FALLS...OR
NEAR HOWARD...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOWARD...MOLINE...LONGTON AND ELK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3750 9629 3761 9622 3737 9606 3731 9627
3742 9634
TIME...MOT...LOC 2248Z 257DEG 20KT 3744 9616
HAIL...1.75IN
WIND...60MPH
$$
HOWERTON570
WWUS53 KICT 182303
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT TUE AUG 18 2015
KSC049-182315-
/O.CON.KICT.SV.W.0192.000000T0000Z-150818T2315Z/
ELK KS-
603 PM CDT TUE AUG 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN ELK COUNTY...
AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONGTON...OR 8
MILES SOUTHEAST OF HOWARD...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LONGTON AND ELK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3742 9629 3748 9613 3737 9606 3731 9627
TIME...MOT...LOC 2303Z 253DEG 19KT 3741 9612
HAIL...1.00IN
WIND...60MPH
$$
HOWERTON109
WWUS53 KICT 182307
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT TUE AUG 18 2015
KSC049-182317-
/O.EXP.KICT.SV.W.0192.000000T0000Z-150818T2315Z/
ELK KS-
607 PM CDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK COUNTY WILL
EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3742 9629 3748 9613 3737 9606 3731 9627
TIME...MOT...LOC 2306Z 250DEG 18KT 3741 9612
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:20 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 18, 3:20 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT TUE AUG 18 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 311 PM CDT TUE AUG 18 2015 TONIGHT: FRONT SHOULD CONTINUE TO DRIFT SOUTHEAST AFTER INTIAL GOOD PROGRESS. MODELS ARE FAIRLY CONSISTENT WITH PRECIPITATION BOTH PERSISTING IN THE VICINITY OF SLOWING FRONT AND ALSO DEVELOPING LATER TONIGHT WITH ELEVATED FRONT AIDED BY UPPER JET/UPPER TROUGH. WED: COMBO OF RESIDUAL MOISTURE/UPPER SUPPORT WILL KEEP DECENT CHANCES OF RAIN SHOWERS GOING OVER MOST OF THE AREA...BUT PRECIPITATION SHOULD END FROM THE NORTHWEST DURING THE DAY. THE COMBO OF PRECIPITATION/CLOUDS AND COLD AIR ADVECTION WILL RESULT IN MAXES WELL BELOW NORMALS. WED NIGHT-THU NIGHT: RIDGE SHOULD MOVE ACROSS AREA WED NIGHT WITH RETURN FLOW DEVELOPING ON THU. AFTER COOL NIGHT WED NIGHT...TEMPERATURES WILL START TO REBOUND ON THU...BUT WITH HIGHS STILL WELL BELOW NORMALS. LOWS THU NIGHT WILL BE MILDER...WITH LIGHT SOUTH FLOW DURING THE NIGHT. FRI-FRI NIGHT: THIS PERIOD IS A BIT MORE CHALLENGING. NAM/GFS/ECMWF ALL HAVE DIFFERENT IDEAS ON WHEN/HOW RETURN FLOW DEVELOPS. BY 1800 UTC FRI GFS/0000 UTC ECMWF HAVE BROKE OUT PRECIPITATION ALONG EDGE/JUST WEST OF FORECAST AREA...WITH NAM CONCURRING BY AFTERNOON. ECMWF BREAKS OUT MORE PRECIPITATION IN SOUTHEAST KS IN THE AFTERNOON. NOT OVERLY OPTIMISTIC ON CHANCES DURING THE DAY DUE TO THE LIKELY PREMATURE MOISTURE RETURN...BUT SYNOPTIC PATTERN WOULD FAVOR PRECIPITATION FRI NIGHT VERY ROUGHLY ALONG/EAST OF I-35. -HOWERTON .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 311 PM CDT TUE AUG 18 2015 PRECIPITATION COULD LINGER ON SAT MORNING...ESPECIALLY OVER CLIMATOLOGICALLY FAVORED FLINT HILLS AREA. TEMPERATURES SHOULD WARM MORE ON SAT WITH INCREASING SOUTH FLOW. 0000 UTC ECMWF CONTINUES TO RUN ALMOST 6 HOURS FASTER WITH FRONTAL PASSAGE MAINLY ON SAT EVENING...WHILE 1200 UTC GFS HAS PASSAGE ON SAT NIGHT/SUN MORNING. DRY CONDITIONS ANTICIPATED FOR REMAINDER OF THIS PERIOD...WITH TEMPERATURE REBOUNDING ON MON/TUE. -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 106 PM CDT TUE AUG 18 2015 FOR ICT-HUT-SLN-RSL-CNU...A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND EVENING...USHERING IN STOUT NORTHWEST WINDS AND COOLER TEMPERATURES. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT THIS AFTERNOON- EVENING...MAINLY FOR ICT-CNU...BUT POSSIBLY FOR A FEW HOURS THIS AFTERNOON AS FAR WEST/NORTHWEST AS SLN-HUT. ANTICIPATING LOW VFR CIGS IN WAKE OF THE FRONT THROUGH THE AFTERNOON DUE TO STRONG COLD ADVECTION. LATER TONIGHT AND WEDNESDAY MORNING...STRENGTHENING 700-600MB BAROCLINIC ZONE AHEAD OF ADDITIONAL UPPER ENERGY APPROACHING FROM THE NORTHWEST SHOULD SPELL WIDESPREAD RAIN SHOWERS AND EMBEDDED THUNDERSTORMS...ESPECIALLY OVER SOUTHERN/SOUTHEAST KS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 73 55 81 / 40 30 0 0 HUTCHINSON 57 75 54 82 / 30 30 0 0 NEWTON 56 73 54 81 / 30 30 0 0 ELDORADO 57 72 53 81 / 50 40 0 0 WINFIELD-KWLD 59 72 54 81 / 80 40 0 0 RUSSELL 56 75 54 84 / 30 20 0 0 GREAT BEND 56 75 54 83 / 30 20 0 0 SALINA 57 76 54 84 / 20 20 0 0 MCPHERSON 57 75 54 82 / 20 20 0 0 COFFEYVILLE 61 69 52 81 / 70 60 10 0 CHANUTE 59 70 52 81 / 80 50 10 0 IOLA 58 70 52 80 / 70 50 10 0 PARSONS-KPPF 60 69 52 81 / 70 60 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 3:38 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT TUE AUG 18 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 338 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE ACROSS MAINLY CENTRAL AND PARTS OF SOUTHEAST KANSAS LATE THIS AFTERNOON AND EVENING. THE SEVERE STORMS ARE MOST LIKELY SOUTHEAST OF A LINE FROM EUREKA TO WICHITA TO HARPER. THREATS INCLUDE LOCALIZED FLOODING FROM HEAVY RAIN...GOLFBALL SIZED HAIL AND WINDS TO 65 MPH. THE SEVERE THREAT WILL DIMINISH DURING THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE IN THE FORECAST FROM FRIDAY THROUGH SUNDAY. A FEW STRONG STORMS ARE POSSIBLE...MOST LIKELY ON SATURDAY EVENING WHEN THE COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER REPORTS OF FLOODING OR RAINFALL IN EXCESS OF AN INCH WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Special weather statement, Aug 18, 3:24 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
324 PM CDT TUE AUG 18 2015
KSZ069-182115-
BUTLER KS-
324 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH WITH HEAVY RAINFALL EXTENDING FROM
BENTON...THROUGH TOWANDA. THESE STORMS WERE MOVING EAST AT 30 MPH.
PONDING OF WATER ON ROADS AND MINOR FLOODING OF FLOOD PRONE AREAS IS
POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...TOWANDA...BENTON...ROSALIA...EL
DORADO STATE PARK...SANTA FE LAKE...EL DORADO LAKE AND EL DORADO
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3769 9715 3791 9715 3798 9652 3790 9652
3771 9653
TIME...MOT...LOC 2020Z 260DEG 24KT 3778 9714
COOKLocal storm report, Aug 18, 4:03 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
403 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 1 S EL DORADO 37.81N 96.86W
08/18/2015 M0.88 INCH BUTLER KS CO-OP OBSERVER
MINOR STREET AND FIELD FLOODING DUE TO THE HEAVY RAIN.
RAINFALL OCCURRED IN JUST OVER 30 MINUTE TIMESPAN.
&&
HOWERTONSpecial weather statement, Aug 18, 5:18 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
518 PM CDT TUE AUG 18 2015
KSZ094-182245-
ELK KS-
518 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ELK COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 545 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GRENOLA...OR 9 MILES SOUTHWEST
OF HOWARD...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM IS
INTENSIFYING.
HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 50 MPH ARE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOWARD...MOLINE...GRENOLA AND ELK FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3745 9652 3761 9621 3761 9620 3743 9603
3730 9638 3730 9642
TIME...MOT...LOC 2212Z 242DEG 15KT 3740 9641
ESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:26 AM CDT | Special Weather Statement | ICT | Harper | 34 min |
| Aug 18, 4:08 AM CDT | Special Weather Statement | ICT | Ellsworth, Russell | 37 min |
| Aug 18, 4:25 AM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| Aug 18, 8:51 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| Aug 18, 3:24 PM CDT | Special Weather Statement | ICT | Butler | 51 min |
| Aug 18, 3:33 PM CDT | Areal Flood Warning | ICT | Butler | 117 min |
| Aug 18, 4:51 PM CDT | Areal Flood Warning | ICT | Butler, Greenwood | 5 hr |
| Aug 18, 5:18 PM CDT | Special Weather Statement | ICT | Elk | 27 min |
| Aug 18, 5:50 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 22 min |
| Aug 18, 6:01 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 34 min |
| Aug 18, 6:28 PM CDT | Areal Flood Warning | ICT | Elk | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.